Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 28, 2017, 11:03 AM EDT for Vermillion County, Indiana; Vermilion County, Illinois. It took effect at Apr 30, 2017, 8:32 AM EDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2017, 11:03 AM EDT (15:03 UTC)
- In effect from
- Apr 30, 2017, 8:32 AM EDT
- Expired
- May 3, 2017, 3:50 PM EDT
- In force
- 3 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Vermilion County, IL, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2). The gauge peaked at 17.82 ft at May 1, 2017, 10:00 PM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
005
WGUS43 KILX 281518 CCA
FLWILX
Flood Warning
National Weather Service Lincoln IL
1003 AM CDT Fri Apr 28 2017
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
.Heavy rain is expected for this weekend with rainfall totals of up
to 3 to 5 inches. This will cause appreciable rises along the
Vermilion River into next week. Please remain aware of river levels in
your area and keep up with the latest forecast information.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC183-INC165-290503-
/O.NEW.KILX.FL.W.0020.170430T1232Z-170503T1950Z/
/DNVI2.2.ER.170430T1232Z.170501T1800Z.170503T1350Z.NO/
1003 AM CDT Fri Apr 28 2017
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Vermilion River near Danville.
* From Sunday morning until Wednesday afternoon.
* At 945 AM Friday the stage was 5.4 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 26.0 feet by Monday afternoon.The river will fall
below flood stage by Wednesday morning.
* Impact...At 26.0 feet...Flooding begins downstream in Eugene and
Cayuga Indiana.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Vermilion River
Danville 18 5.4 Fri 10 AM 4.9 17.6 25.4
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
DRH5 follow-up statements
734
WGUS83 KILX 290355
FLSILX
Flood Statement
National Weather Service Lincoln IL
1055 PM CDT Fri Apr 28 2017
...The Flood Warning continues for the following river in Illinois...
Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-291755-
/O.CON.KILX.FL.W.0020.170430T1232Z-170503T1950Z/
/DNVI2.2.ER.170430T1232Z.170501T1800Z.170503T1350Z.NO/
1055 PM CDT Fri Apr 28 2017
The Flood Warning continues for
The Vermilion River near Danville.
* From Sunday morning until Wednesday afternoon.
* At 1045 PM Friday the stage was 5.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 26.0 feet by Monday afternoon.The river will fall
below flood stage by Wednesday morning.
* Impact...At 26.0 feet...Flooding begins downstream in Eugene and
Cayuga Indiana.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Vermilion River
Danville 18 5.1 Fri 11 PM 4.9 17.6 25.4
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
SMITH839
WGUS83 KILX 290938
FLSILX
Flood Statement
National Weather Service Lincoln IL
438 AM CDT Sat Apr 29 2017
...The Flood Warning continues for the following river in Illinois...
Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-292338-
/O.CON.KILX.FL.W.0020.170430T1232Z-170503T1950Z/
/DNVI2.2.ER.170430T1232Z.170501T1800Z.170503T1350Z.NO/
438 AM CDT Sat Apr 29 2017
The Flood Warning continues for
The Vermilion River near Danville.
* From Sunday morning until Wednesday afternoon.
* At 345 AM Saturday the stage was 5.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 26.0 feet by Monday afternoon.The river will fall
below flood stage by Wednesday morning.
* Impact...At 26.0 feet...Flooding begins downstream in Eugene and
Cayuga Indiana.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Vermilion River
Danville 18 5.5 Sat 4 AM 17.6 25.4 23.1
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
jrp275
WGUS83 KILX 300252
FLSILX
Flood Statement
National Weather Service Lincoln IL
952 PM CDT Sat Apr 29 2017
...The Flood Warning continues for the following river in Illinois and
Indiana...
Vermilion River near Danville affecting Vermilion County Illinois
and Vermillion County Indiana
Up to an inch of rain has fallen over parts of the Vermilion River
basin since early Saturday, and another 2 to 3 inches is expected
through Sunday evening. This will cause significant rises to
begin on Sunday, with flooding developing Sunday evening.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-301652-
/O.EXT.KILX.FL.W.0020.170501T0240Z-170503T2217Z/
/DNVI2.2.ER.170501T0240Z.170502T0000Z.170503T1617Z.NO/
952 PM CDT Sat Apr 29 2017
The Flood Warning continues for
The Vermilion River near Danville.
* From Sunday evening until Wednesday afternoon.
* At 845 PM Saturday the stage was 6.7 feet.
* Flood stage is 18 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening, and continue
to rise to near 23.0 feet by Monday evening. The river will fall
below flood stage by Wednesday morning.
* Impact...At 18.0 feet, minor flooding begins to some secondary
roads and agricultural land not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Vermilion River
Danville 18 6.7 Sat 9 PM 11.0 22.4 21.9
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
Geelhart954
WGUS83 KILX 010126
FLSILX
Flood Statement
National Weather Service Lincoln IL
826 PM CDT Sun Apr 30 2017
...The Flood Warning continues for the following river in Illinois...
Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC183-INC165-011526-
/O.EXT.KILX.FL.W.0020.170501T0452Z-170503T0636Z/
/DNVI2.1.ER.170501T0452Z.170502T0000Z.170503T0036Z.NO/
826 PM CDT Sun Apr 30 2017
The Flood Warning continues for
The Vermilion River near Danville.
* From this evening until late Tuesday night.
* At 745 PM Sunday the stage was 15.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 21.0 feet by tomorrow evening.The river will fall below
flood stage by Tuesday evening.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Vermilion River
Danville 18 15.4 Sun 8 PM 20.2 20.1 16.1
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
EJL608
WGUS83 KILX 010230
FLSILX
Flood Statement
National Weather Service Lincoln IL
930 PM CDT Sun Apr 30 2017
...The Flood Warning is cancelled for the following river in
Illinois...Indiana...
Vermilion River near Danville affecting Vermilion and Vermillion
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC183-INC165-010300-
/O.CAN.KILX.FL.W.0020.000000T0000Z-170503T0636Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 PM CDT Sun Apr 30 2017
The Flood Warning is cancelled for
The Vermilion River near Danville.
* At 845 PM Sunday the stage was 15.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.1 feet
tomorrow morning.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Vermilion River
Danville 18 15.4 Sun 9 PM 17.1 15.1 11.3
&&
LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
4008 8763 4008 8776
$$
EJLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 28, 6:28 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 28, 6:28 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 528 AM CDT Fri Apr 28 2017 .SHORT TERM...(Today and tonight) ISSUED AT 415 AM CDT Fri Apr 28 2017 Initial batch of rain showers is pushing eastward across Missouri early this morning, as a frontal boundary starts to set up over the mid- Mississippi Valley. Most impact of this batch will be across the northwest half of the forecast area this morning, with a secondary area of showers tracking northeast toward the I-70 corridor early in the afternoon. This southeastern area will see the beginnings of the frontal boundary which will plague the area this weekend. May see a few strong to severe thunderstorms this afternoon and evening in that area, although latest runs of the high-resolution models suggest the line of storms may form a little closer to the Ohio River early this evening. However, this line should start to lift northward after midnight, and have included categorical PoP's around 80% from about the I-70 corridor southward. Northern part of the CWA may actually remain dry for a good part of the night until the front lifts northward. && .LONG TERM...(Saturday through Thursday) ISSUED AT 415 AM CDT Fri Apr 28 2017 The seeds of a strong upper low are starting to take shape over Colorado early this morning, and will strengthen over the 4-corners region tonight. Copious moisture advection will take place off the Gulf into this frontal zone, with an extended period of precipitable water values of 1.5-2 inches through the weekend. The front will slowly lift northward Saturday as the low moves to the Texas panhandle, with a formidable surface cyclone forming Saturday night and Sunday as the low ejects northeast into the Plains. The front will make more northward progress on Sunday as the low lifts northeast, with a cold front sweeping eastward Sunday evening. Have made no changes to the flood watch at the present time, although recent model trends suggest an expansion at least to the Illinois River may need to be considered soon. Rainfall totals of 4 to 6 inches are possible between I-55 and I-57, with 4 inches as far northwest as the Illinois River. The heaviest rain is likely Saturday afternoon and night, as a 50-60 knot low level jet sets up around 850 mb to pump in the moisture. Once the cold front sweeps through, only scattered showers are expected through Monday evening, due to the wraparound from the exiting low. The front is also going to cause a significant headache with temperatures. A very large temperature range is expected over the CWA on Saturday, ranging from near 50 degrees around Galesburg to the lower 80s near Lawrenceville. Potential exists for major temperature busts if the front does not set up near the I-70 corridor as expected. More of the CWA will be in the warm sector on Sunday, with 70s more likely as far northwest as the Illinois River. The deep cold air advection behind the low will result in highs only in the 50s on Monday, but temperatures should moderate back into the 60s for the remainder of the week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 527 AM CDT Fri Apr 28 2017 While rain showers will begin moving into central Illinois after 12Z, ceilings remain VFR level all the way back to eastern Kansas. As the heavier rains move into west central Illinois, MVFR conditions are expected to develop, but the track would suggest that this would remain northwest of the TAF sites through mid afternoon. A more wholesale lowering of ceilings below 2,000 feet is likely late afternoon and persisting through the rest of the forecast period. Southeast winds at or just above 10 knots will persist through the afternoon, before swinging back to the northeast as a frontal boundary sets up over southern Illinois. && .HYDROLOGY... Issued at 415 AM CDT Fri Apr 28 2017 A large area of 3 to 6 inches of rain is expected this weekend over central and southeast Illinois, with the heaviest totals between the I-55 and I-57 corridors. Contingency river forecasts using 3 to 4 days of QPF suggest flooding would likely develop Sunday or Monday on the Embarras, Sangamon, and Illinois Rivers, and a bit earlier on the Little Wabash River where Wednesday's rainfall totals were heavier and still causing rises. Some of the model trends have been shifting the heaviest rain axis a bit further northwest, which could cause a bigger impact on the Illinois River. People with interests on area rivers need to monitor the forecasts closely over the next couple days. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from this evening through Monday morning for ILZ038-042>046-048-051>057-061>063-066>068-071>073. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart HYDROLOGY...Geelhart
Hazardous weather outlook, Apr 28, 7:00 AM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 600 AM CDT Fri Apr 28 2017 ILZ027>031-036-037-040-041-047-049-050-291100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 600 AM CDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms over the Illinois River valley region today and tonight. Localized heavy rain possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... More showers and thunderstorms will be likely Saturday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 2.5 to 4 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061-291100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 600 AM CDT Fri Apr 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms are expected over central Illinois today. Scattered strong to severe storms will be possible this afternoon and evening. Large hail and damaging winds will be possible from the strongest storms. A brief tornado will also be possible. Localized heavy rain wil also be possible from the strongest storms. Some localized flooding is possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... More showers and thunderstorms will be likely Saturday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 4 to more than 5 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. There is also a slight risk of severe storms again on Saturday afternoon and evening. Large hail and damaging winds will be the main threat, with a brief tornado possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. A conference call for emergency managers will be conducted at 11am this morning. ILZ062-063-066>068-071>073-291100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 600 AM CDT Fri Apr 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms are expected over central Illinois today. Scattered strong to severe storms will be possible this afternoon and evening. Large hail and damaging winds will be possible from the strongest storms. A brief tornado will also be possible. Localized heavy rain wil also be possible from the strongest storms. Some localized flooding is possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... More showers and thunderstorms will be likely Saturday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 4 to more than 5 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. There is also a slight risk of severe storms again on Saturday afternoon and evening. Large hail and damaging winds will be the main threat, with a brief tornado possible. Flooding along the Little Wabash river near Clay City is expected to develop early this weekend and continue into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. A conference call for emergency managers will be conducted at 11am this morning. Goetsch
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:51 AM EDT | River Flood Warning | ILX | Crawford, Jasper | 12 days |
| Apr 28, 10:53 AM EDT | River Flood Warning | ILX | Lawrence | 18 days |
| Apr 28, 11:47 AM EDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Apr 28, 11:49 AM EDT | River Flood Warning | ILX | Fulton | 6 days |
| Apr 28, 11:52 AM EDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 5 days |
| Apr 28, 12:00 PM EDT | River Flood Warning | ILX | Piatt | 11 days |
| Apr 28, 12:02 PM EDT | River Flood Warning | ILX | Sangamon | 59 hr |
| Apr 28, 12:04 PM EDT | River Flood Warning | ILX | Menard | 59 hr |
| Apr 28, 12:06 PM EDT | River Flood Warning | ILX | Cass, Mason, Menard | 11 days |
| Apr 28, 12:07 PM EDT | River Flood Warning | ILX | Cass, Mason | 14 days |
| Apr 28, 12:09 PM EDT | River Flood Warning | ILX | Mason, Menard | 6 days |
| Apr 28, 1:59 PM EDT | River Flood Warning | ILX | Marshall, Putnam | 21 days |
| Apr 28, 2:00 PM EDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 30 days |
| Apr 28, 4:18 PM EDT | Special Weather Statement | ILX | Lawrence | 12 min |
| Apr 28, 4:51 PM EDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 24 min |
| Apr 28, 5:22 PM EDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 38 min |
| Apr 28, 5:37 PM EDT | Special Weather Statement | ILX | Edgar | 23 min |
Nearby
River Flood Warnings in Indiana, 2017River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.